Since you were born, up to this day, your bones are constantly being produced and 'consumed'. Cells that produce new bone are called osteoblasts, cells that 'consume' old bone are called osteoclasts, and they are kept in perfect balance by the body. In some people, for some reason, the osteoblasts start producing less new bone, while osteoclasts keep their rate of resorption unchanged. That inevitably leads to lower bone density.
Alendronic acid that you're taking - what it does is - it blocks the action of osteoclasts. It eludes me why aren't we stimulating the osteoblasts instead of blocking the osteoclasts...
Forteo or Teriperatide helps make stronger bones, but it is pricey and doctors only use it as a last resort. They do feel the drug is useful, but Insurance Companies don't allow it until you have exhausted all other medications (most are Bisphosphonates). Forteo has possible side effects too (possible bone cancer in rats).
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.